MAUDE Adverse Event Report: ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ULTIMUM HEMOSTASIS INTRODUCER; INTRODUCER, CATHETER
Model Number 407843
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Event or Problem Description
The valve on the ultimum hemostasis introducer was defective and the device leaked.
 
Event or Problem Description
The valve on the ultimum hemostasis introducer was defective during the procedure and the device leaked at the valve.Another ultimum hemostasis introducer was used.The procedure time was doubled.
 
Additional Manufacturer Narrative
The reported event of leak could not be confirmed.The results of the investigation concluded that the hemostasis sheath passed pressure and aspiration leak testing with no anomalies noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported leak remains unknown.The ultimum hemostasis introducer sheath instructions for use (ifu) instructs the user to insert the dilator into hemostasis valve and then follow normal accepted practice for vessel puncture, guidewire insertion, vessel dilator and hemostasis introducer use.The ultimum hemostasis introducer sheath instructions for use (ifu) states that prior to proceeding, verify the hemostasis introducer is of proper size to allow passage of desired catheter or other medical device.The ultimum hemostasis introducer sheath instruction for use (ifu) states that the user should advance the dilator/sheath assembly with a twisting motion to avoid damage to the sheath or vessel.The ultimum hemostasis introducer sheath instruction for use (ifu) cautions that individual patient anatomy and physician technique may require procedural variations.
 
Event or Problem Description
No patient specific information has been provided by the hospital.

Brand Name
ULTIMUM HEMOSTASIS INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key7746748
Report Number3005334138-2018-00225
Device Sequence Number1318996
Product Code DYB
UDI-Device Identifier05414734011051
UDI-Public05414734011051
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K001346
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number407843
Device Catalogue Number407843
Device Lot Number6372050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/05/2018
Supplement Date Received by Manufacturer08/29/2018
08/30/2018
09/17/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date08/29/2018
09/06/2018
09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1